Flexible varieties and automorphism groups

I. Arzhantsev, H. Flenner, S. Kaliman, F. Kutzschebauch, M. Zaidenberg

Research output: Contribution to journalArticlepeer-review

51 Scopus citations


Given an irreducible affine algebraic variety X of dimension n≥2, we let SAut(X) denote the special automorphism group of X, that is, the subgroup of the full automorphism group Aut(X) generated by all one-parameter unipotent subgroups. We show that if SAut(X) is transitive on the smooth locus Xreg, then it is infinitely transitive on Xreg. In turn, the transitivity is equivalent to the flexibility of X. The latter means that for every smooth point x∈Xregthe tangent space TxX is spanned by the velocity vectors at x of one-parameter unipotent subgroups of Aut(X). We also provide various modifications and applications.

Original languageEnglish (US)
Pages (from-to)767-823
Number of pages57
JournalDuke Mathematical Journal
Issue number4
StatePublished - Mar 1 2013

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Flexible varieties and automorphism groups'. Together they form a unique fingerprint.

Cite this